Ohio, 2019Flood in Ohio, July 1 to 31, 2019
July 1 to 31, 2019 · NWS CLE · 1 event in 1 county or zone
Lake Erie remained at record levels during the month of July. Lake Erie received 110% above average precipitation for July.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lake Erie remained at record levels during the month of July. Lake Erie received 110% above average precipitation for July. Overall outflows exceeded inflows for Lake Erie, so water levels were able to peak and then slowly subside. The mean level of Lake Erie fell by less than an inch from June to July from 574.61 ft to 574.57 ft. This monthly mean level broke the record high July level, and it is the lake’s highest recorded July monthly level mean since 1918, the beginning of its period of record. Lake Erie’s July monthly mean level was 12 inches above its level of a year ago and 31 inches above its LTA level. Lakeshore flooding continued into early July with one flood event noted on the 7th when winds reached 20 knots out of the northeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 30, 6:14 PM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 6:14 PM EST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
714 PM EDT Sun Jun 30 2019
...00z Aviation Forecast Update...
.SYNOPSIS...
High pressure will remain over the region overnight. A
weak area of low pressure will push a warm front across the forecast
area on Monday. This low pressure center will drag a weak cold
front over the lower Great Lakes on Tuesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
No changes were made to the ongoing forecast. We made some
updates to temperature, cloud cover, and wind with latest
observations but otherwise everything is quiet and on track for
a pleasant evening.
Previous discussion...
High pressure will dominate the weather overnight. High and mid
clouds will begin to stream towards the forecast area by Monday
morning as a warm front approaches the region. A few isolated
showers will be possible in the morning over Northwest Ohio with
the probabilities increasing in the afternoon and spreading
east into North Central and parts of Northeast Ohio. A cold
front will move into the forecast area Monday night. This will
keep scattered showers and thunderstorms over parts of Northern
Ohio and NW PA. Temperatures have been consistently over
achieving the last few days so I will lean towards the higher
end of guidance.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Weak cold front will move across the area on Tuesday with showers an
thunderstorms along it. Upper level heights then increase begin to
increase on Wednesday with a typical summer weak flow aloft. There
will be some thunderstorms around but hard to go much more than
scattered in coverage.
Above average temperatures are expected for the short term.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Continued weak flow aloft as the upper level ridge increases
slightly through the long term. It will be humid with chances of
thunderstorms each afternoon and evening. There will be weak ripples
that move over the top of the ridge every couple days which will
increase the coverage of the thunderstorms a couple of the evenings.
Will be hard to pick out which days at this point with mesoscale
features upstream contributing.
Temperatures through the long term will remain on the warm side of
seasonal averages. May end up being a couple days that we get close
to heat advisory levels across NW Ohio.
&&
.AVIATION /00Z Monday THROUGH Friday/...
High pressure is in control with quiet weather tonight into
tomorrow. VFR conditions are expected to continue with just some
scattered high cloudiness and cirrus from time to time. Winds
will be northerly to begin the TAF period around 5 to 10 knots
but shift to southwesterly by Monday around 5 to 8 knots. There
are no significant aviation concerns or impacts expected with
this update.
OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop late Monday through Thursday.
&&
.MARINE...
Weak high pressure will settle over the lake tonight with winds
relaxing. These light winds will then continue into Monday evening
when the next cold front approaches. This will shift winds around to
the southwest and west but speeds should remain under 15 knots. The
weak cold front will move across the lake Tuesday morning. We then
get into a weak flow pattern with waves only being generated with
thunderstorms.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...MM
LONG TERM...MM
AVIATION...Griffin
MARINE...MM
Hazardous weather outlook, Jun 30, 3:29 AM EST, 20 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
429 AM EDT Sun Jun 30 2019
OHZ003-006>008-017-018-027-028-036-010830-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
429 AM EDT Sun Jun 30 2019
This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a low chance of thunderstorms across Northwest Ohio Monday
afternoon and evening. If thunderstorms develop, a few could approach
severe limits with strong winds gusts of 50-60 mph the primary
threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-010830-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
429 AM EDT Sun Jun 30 2019
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-010830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
429 AM EDT Sun Jun 30 2019
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 8:45 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
945 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 2 E ANDOVER 41.61N 80.54W
06/29/2019 ASHTABULA OH PUBLIC
SEVERAL TREES AND BRANCHES DOWN IN
PYMATUNING STATE PARK.
&&
DKFlood, Lucas
- When
- July 1, 12:00 AM EST to July 31, 11:00 PM EST
- Where
- Lucas County, Toledo to 33.41 mi SE of Bono
- Cause
- Heavy Rain
- Property damage
- $15 million
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -83.550
Several local and state parks adjacent to the lake have sustained millions of dollars in flood damage and erosion. Put-in-Bay Township had several roads wash out due to high water, with recurring standing water issues at Middle Bass Island's Burgundy Bay subdivision. The Lake Erie water levels flooded agricultural fields and resulted in no crops on some fields in Sandusky County. Several seasonal and year round properties need to be elevated due to repeated flooding this year.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 201912 deaths · 7 events
- Heat in Nevada, July 1 to 6, 20198 deaths · 1 event
- Flooding in Illinois, July 1 to 27, 2019$12 million · 6 events
- Flooding in Missouri, July 1 to 31, 2019$11 million · 2 events
- Flooding in New York, July 1 to 31, 2019$4.2 million · 7 events
- Flood in Alaska, July 1 to 3, 2019$3.0 million · 1 event
- Flood in Kentucky, July 1 to 13, 2019$1.2 million · 1 event
- Hail in Wyoming, July 1, 2019$1.0 million · 2.25 in hail · 4 events
- Flood in Missouri, July 1 to 9, 2019$1.0 million · 1 event
- Lightning Strike in Florida, July 1, 2019$1.0 million · 1 event
- Flash Flood and Flooding in Wisconsin, July 1 to 2, 2019$765,000 · 5 events
- Flash Flood and Heavy Rain in Minnesota, July 1, 2019$200,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847044.